Alert archive / Idaho / Wind Advisories in 2015

Wind Advisory 12, NWS Pocatello, ID

October 10, 2015

NWS Pocatello, ID issued this wind advisory at Oct 10, 2015, 3:52 AM MDT. It took effect at Oct 11, 2015, 8:00 AM MDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2015, 3:52 AM MDT (09:52 UTC)
In effect from
Oct 11, 2015, 8:00 AM MDT
Expired
Oct 11, 2015, 11:40 AM MDT
In force
4 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

632 
WWUS75 KPIH 100952
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
352 AM MDT SAT OCT 10 2015

IDZ020-021-102300-
/O.NEW.KPIH.WI.Y.0012.151011T1400Z-151011T2300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO
352 AM MDT SAT OCT 10 2015

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM MDT SUNDAY. 

* TIMING...FROM 8 AM MDT TO 5 PM MDT SUNDAY.

* WINDS...WEST-SOUTHWEST 20 TO 30 MPH WITH GUSTS AROUND 40 MPH.

* IMPACTS...AREAS OF BLOWING DUST MAY LEAD TO SIGNIFICANT AND
  RAPID REDUCTIONS IN VISIBILITY. REDUCE SPEEDS AND USE
  HEADLIGHTS. BLOWING DUST MAY BE ENCOUNTERED ALONG THE FOLLOWING
  ROUTES: I-84 FROM I-86 INTERCHANGE TO SWEETZER SUMMIT. ARBON
  VALLEY HIGHWAY IN THE ARBON VALLEY. I-84 FROM ARBON VALLEY TO
  POCATELLO. I-15 FROM POCATELLO TO BLACKFOOT. I-15 FROM IDAHO
  FALLS TO ROBERTS. OTHER ROUTES MOST PRONE TO BLOWING DUST WILL
  BE THOSE THAT ARE ORIENTED NORTH TO SOUTH AND NORTHWEST TO
  SOUTHEAST.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
3 follow-up statements
569 
WWUS75 KPIH 102010
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
210 PM MDT SAT OCT 10 2015


IDZ020-021-111200-
/O.CON.KPIH.WI.Y.0012.151011T1400Z-151011T2300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO
210 PM MDT SAT OCT 10 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MDT SUNDAY...

* TIMING...FROM 8 AM MDT TO 5 PM MDT SUNDAY.

* WINDS...WEST-SOUTHWEST 20 TO 30 MPH WITH GUSTS AROUND 40 MPH.

* IMPACTS...AREAS OF BLOWING DUST MAY LEAD TO SIGNIFICANT AND 
  RAPID REDUCTIONS IN VISIBILITY. REDUCE SPEEDS AND USE 
  HEADLIGHTS. BLOWING DUST MAY BE ENCOUNTERED ALONG THE 
  FOLLOWING ROUTES: I-84 FROM I-86 INTERCHANGE TO SWEETZER 
  SUMMIT. ARBON VALLEY HIGHWAY IN THE ARBON VALLEY. I-84 FROM 
  ARBON VALLEY TO POCATELLO. I-15 FROM POCATELLO TO BLACKFOOT. 
  I-15 FROM IDAHO FALLS TO ROBERTS. OTHER ROUTES MOST PRONE TO 
  BLOWING DUST WILL BE THOSE THAT ARE ORIENTED NORTH TO SOUTH 
  AND NORTHWEST TO SOUTHEAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
450 
WWUS75 KPIH 110829
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
229 AM MDT SUN OCT 11 2015


IDZ020-021-112300-
/O.CON.KPIH.WI.Y.0012.151011T1400Z-151011T2300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO
229 AM MDT SUN OCT 11 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
MDT THIS AFTERNOON...

* TIMING...FROM 8 AM MDT TO 5 PM MDT SUNDAY.

* WINDS...WEST-SOUTHWEST 20 TO 30 MPH WITH GUSTS AROUND 40 MPH.

* IMPACTS...AREAS OF BLOWING DUST MAY LEAD TO SIGNIFICANT AND
  RAPID REDUCTIONS IN VISIBILITY. REDUCE SPEEDS AND USE
  HEADLIGHTS. BLOWING DUST MAY BE ENCOUNTERED ALONG THE FOLLOWING
  ROUTES: I-84 FROM I-86 INTERCHANGE TO SWEETZER SUMMIT. ARBON
  VALLEY HIGHWAY IN THE ARBON VALLEY. HIGHWAY 37 FROM I-86 TO
  ROCKLAND. I-84 FROM ARBON VALLEY TO POCATELLO. I-15 FROM
  POCATELLO TO BLACKFOOT. I-15 FROM IDAHO FALLS TO ROBERTS. OTHER
  ROUTES MOST PRONE TO BLOWING DUST WILL BE THOSE THAT ARE
  ORIENTED NORTH TO SOUTH AND NORTHWEST TO SOUTHEAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
169 
WWUS75 KPIH 111740
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1140 AM MDT SUN OCT 11 2015


IDZ020-021-111845-
/O.CAN.KPIH.WI.Y.0012.000000T0000Z-151011T2300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO
1140 AM MDT SUN OCT 11 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW 30 MPH ACROSS MOST OF THE SNAKE PLAIN.
A FEW SITES MAY REMAIN GUSTY INTO MID AFTERNOON...BUT THE TREND
THROUGH THE REMAINDER OF THE DAY WILL BE TO DECREASE. THEREFORE
THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 10, 3:06 AM MDT, 46 minutes earlier.

Area forecast discussion, Oct 10, 3:06 AM MDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
306 AM MDT SAT OCT 10 2015

.DISCUSSION...RECORD OR NEAR RECORD HIGHS ANTICIPATED TODAY AS THE
REGION REMAINS ENTRENCHED WITHIN A BROAD SOUTHWESTERLY FLOW
REGIME AHEAD OF A TROUGH APPROACHING THE PACNW/BRITISH COLUMBIA COAST.
THIS TROUGH WILL SWEEP EASTWARD ACROSS THE NORTHERN ROCKIES
SATURDAY NIGHT AND SUNDAY...DRAGGING A SHARP COLD FRONT EASTWARD
THROUGH SE IDAHO EARLY SUNDAY MORNING. BEHIND THE FRONT...HIGH
TEMPERATURES WILL FALL AT LEAST 15 DEGREES FOR SUNDAY WHEN
COMPARED TO SATURDAY. MAIN IMPACT WITH THIS SYSTEM WILL BE
WINDS...WITH WEST-SOUTHWEST WINDS OF 20-30 MPH WITH GUSTS
POSSIBLY EXCEEDING 40 MPH FROM SUNDAY MORNING THROUGH EARLY SUNDAY
EVENING...STRONGEST ACROSS THE SNAKE RIVER PLAIN. GIVEN THIS HAVE
ISSUED A WIND ADVISORY FROM 8AM TO 5PM SUNDAY FOR A GOOD PORTION
OF THE SNAKE PLAIN. THIS WIND WILL CREATE AREAS OF BLOWING
DUST...REDUCING VISIBILITY AND CREATING DIFFICULT DRIVING
CONDITIONS...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. A
SHOT OF ISOLATED TO SCATTERED SHOWERS ALSO EXPECTED WITH THIS
SYSTEM...PRIMARILY LATE SATURDAY NIGHT THROUGH EARLY SUNDAY
AFTERNOON FOR THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS.
LIGHT SNOW ACCUMULATIONS...MAINLY UNDER ONE INCH...POSSIBLE FOR
LOCATIONS ABOVE 8000 FEET.

A STRONG RIDGE WILL THEN BUILD INTO THE FOUR CORNERS AND GREAT
BASIN MON-TUE...AND SE ID WILL RESIDE ON THE NORTHERN FRINGES OF
THIS ANTICYCLONE. AS A RESULT...TEMPERATURES WILL QUICKLY
REBOUND...WITH HIGHS ONCE AGAIN SURGING TO NEARLY 20 DEGREES ABOVE
MID OCTOBER NORMALS BY TUESDAY.

A SLIGHT COOLDOWN EXPECTED BY THE END OF THE WEEK AS GUIDANCE
SUGGESTS THE RIDGE WILL FLATTEN IN RESPONSE TO THE APPROACH OF A
PESKY CUTOFF LOW CURRENTLY LOCATED NEAR THE BAJA PENINSULA. THIS
IS THE SAME LOW THAT DROPPED ACROSS THE PACNW LAST WEEKEND.
MODELS...ECMWF IN PARTICULAR...BRING THE LOW AND ITS ASSOCIATED
MOISTURE ACROSS THE REGION BY LATE WEEK INTO NEXT WEEKEND. GFS IS
TRENDING IN THIS DIRECTION AND CONTINUE TO FAVOR THE MORE
CONSISTENT ECMWF WITH THE HANDLING OF THIS CUTOFF LOW. STILL SOME
UNCERTAINTY REGARDING TIMING OF PRECIPITATION POTENTIAL AND
PLACEMENT THIS FAR OUT. REGARDLESS...CONFIDENCE IS BEGINNING TO
INCREASE THAT AT LEAST A FEW SHOWERS MAY BE POSSIBLE FRI-SUN
ACROSS THE AREA. AD

&&

.AVIATION...THE HIGH PRESSURE RIDGE THAT WAS POSITIONED OVER THE
AREA YESTERDAY WAS SHIFTING EAST INTO WYOMING EARLY THIS MORNING AS
A PACIFIC DISTURBANCE ROTATED EAST TOWARD THE NW COAST. THE MODELS
HAVE IT HITTING THE COAST THIS AFTERNOON AND THEN RACING EAST
THROUGH THE NRN ROCKIES LATE TONIGHT. INCREASING WINDS WILL BE THE
MAIN IMPACT AT THE TERMINALS LATE THIS AFTERNOON AND THEN OVERNIGHT
AS A STRONG SURFACE COLD FRONT SWEEPS THROUGH THE REGION PRIOR TO
12Z SUNDAY MORNING. THE MODELS HAVE BEEN KEEPING ASSOCIATED
PRECIPITATION NORTH OF A KSUN TO KRXE LINE AND THUS NO CIG IMPACTS
ARE ANTICIPATED AT THE TAF SITES AT THIS TIME. HUSTON

&&

.FIRE WEATHER...EARLY MORNING SATELLITE IMAGERY WAS SHOWING
YESTERDAYS HIGH PRESSURE RIDGE SHIFTING EAST INTO WYOMING AS A WELL
DEFINED DISTURBANCE ROTATED THROUGH THE BASE OF THE GULF OF ALASKA
LOW PUSHING EAST TOWARD THE OREGON COAST. THE MODELS SHOW THE
DISTURBANCE HITTING THE COAST THIS AFTERNOON AND THEN RACING EAST
INTO THE NRN ROCKIES SUNDAY MORNING AND OFF INTO THE DAKOTAS BY
SUNDAY AFTERNOON. INCREASING SOUTHWEST WINDS WITH NEAR RECORD HIGHS
ARE ANTICIPATED ACROSS THE REGION TODAY. HUMIDITY LEVELS WILL DROP
TO 15-20 PERCENT ACROSS A GOOD PORTION OF THE SNAKE RIVER PLAIN AND
ERN MAGIC VALLEY THIS AFTERNOON WHICH WILL PRESENT NEAR RED FLAG
CRITERIA FOR AT LEAST A PORTION OF THE VALLEY THIS AFTERNOON. PRIOR
COORDINATION ELECTED TO HOLD OFF ON ANY HIGHLIGHTS FOR THIS EVENT. A
STRONG SURFACE COLD FRONT WILL SWEEP THROUGH SE IDAHO EARLY SUNDAY
MORNING RESULTING IN STRONG WEST WINDS THROUGHOUT THE SNAKE RIVER
PLAIN AND SOUTHERN HIGHLANDS AND 15-20 DEG OF COOLING REGION WIDE
SUNDAY AFTERNOON. A MOSTLY DRY WEST FLOW REMAINS OVER THE REGION
MONDAY FOLLOWED BY A SLOWLY DEVELOPING RIDGE TUESDAY AND WEDNESDAY
WHICH WILL RESULT IN A MODEST WARMING TREND THROUGH MID-WEEK. THE
MODELS ARE SHOWING A BIT OF A CHANGE FOR LATE IN THE WEEK AS A CUT-
OFF LOW CURRENTLY CIRCULATING OFF CNTRL BAJA DRIFTS NORTH AND
EVENTUALLY GETS CAUGHT UP IN THE SW FLOW AND IS LOFTED NE INTO THE
GREAT BASIN THURSDAY AND FRIDAY WHERE PREVIOUSLY IT WAS SIMPLY
RECYCLED AND DRIVEN ESE BACK ACROSS THE 4-CORNERS REGION WITH NO
IMPACT ON SE IDAHO. WE WILL GIVE THIS ONE A COUPLE OF MORE MODEL
CYCLES BEFORE ADJUSTING THE CURRENTLY DRY FORECAST. HUSTON

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 8 AM TO 5 PM MDT SUNDAY FOR IDZ020-021.

&&

Nearby

Wind Advisories in Idaho, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.